0
RESEARCH PAPERS

A Numerical Study of Confined Turbulent Jets

[+] Author and Article Information
J. Zhu, T.-H. Shih

Center for Modeling of Turbulence and Transition, ICOMP, NASA Lewis Research Center, Cleveland, OH 44135

J. Fluids Eng 116(4), 702-706 (Dec 01, 1994) (5 pages) doi:10.1115/1.2911838 History: Received May 14, 1993; Revised April 15, 1994; Online May 23, 2008

Abstract

A numerical investigation is reported of turbulent incompressible jets confined in two ducts, one cylindrical and the other conical with a 5 deg divergence. In each case, three Craya-Curtet numbers are considered which correspond, respectively, to flow situations with no, moderate, and strong recirculation. Turbulence closure is achieved by using the K -ε model and a recently proposed realizable Reynolds stress algebraic equation model. Calculations are carried out with a finite-volume procedure. Second-order accurate differencing schemes and sufficiently fine grids are used to ensure numerical accuracy. The calculated results are compared with experimental data. It is shown that the numerical methods presented are capable of capturing the essential flow features observed in the experiments and that the realizable Reynolds stress algebraic equation model performs better than the K -ε model for this class of flows.

Copyright © 1994 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In